Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 133, NWS New Orleans, LA

July 21, 2016Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2016, 2:12 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 2:12 PM CDT (19:12 UTC)
Expired
Jul 21, 2016, 2:45 PM CDT
In force
33 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

494 
WUUS54 KLIX 211912
SVRLIX
LAC077-125-MSC157-211945-
/O.NEW.KLIX.SV.W.0133.160721T1912Z-160721T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
  NORTH CENTRAL POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...
  EASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 245 PM CDT

* AT 212 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WOODVILLE TO NEAR WAKEFIELD...AND ARE NEARLY
  STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ST. FRANCISVILLE...WOODVILLE...DOLOROSA...WAKEFIELD AND SPILLMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.

&&

LAT...LON 3115 9116 3077 9136 3084 9162 3134 9135
      3134 9134
TIME...MOT...LOC 1912Z 125DEG 4KT 3113 9126 3088 9139 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:09 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 21, 12:09 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1209 PM CDT THU JUL 21 2016

.AVIATION...

Scattered convection will continue to develop through around 00z,
and have placed VCTS wording in the forecast to reflect this. If a
storm does look to pass directly over a terminal, an amendment
reflecting expected conditions and duration will be made. Outside
of the convective threat, VFR conditions will prevail through
tomorrow morning. Winds will vary in direction due to
seabreeze/landbreeze cycles.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  93  74  94 /  20  50  20  30
BTR  77  93  75  93 /  20  50  20  30
ASD  77  94  76  93 /  20  50  20  30
MSY  79  91  78  91 /  20  50  10  30
GPT  78  91  77  90 /  20  50  10  30
PQL  76  94  74  93 /  20  50  10  30

&&

.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&

32
Hazardous weather outlook, Jul 21, 10:57 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1057 AM CDT THU JUL 21 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-220400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1057 AM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THESE STORMS
COULD BE STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND
BRIEF HEAVY DOWNPOURS OF RAIN. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE HIGHEST
CHANCES FRIDAY AND TUESDAY. A FEW STORMS EACH DAY COULD BRIEFLY
BECOME STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL. AN ISOLATED SEVERE THUNDERSTORM WILL BE
POSSIBLE FRIDAY AND TUESDAY WITH THE MAIN HAZARDS BEING DAMAGING
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

OUTSIDE THUNDERSTORM AREAS...HIGH TEMPERATURES TODAY AND FRIDAY
ARE EXPECTED TO REACH THE MID 90S WITH HEAT INDEX READINGS
BETWEEN 103 AND 107 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

In the hours before

Special weather statement, Jul 21, 10:53 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1053 AM CDT THU JUL 21 2016

LAZ069-211630-
LOWER PLAQUEMINES-
1053 AM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PLAQUEMINES
PARISH...

AT 1052 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POINTE A LA
HACHE...OR 11 MILES NORTH OF PORT SULPHUR...MOVING WEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT SULPHUR AND POINTE A LA HACHE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2946 8988 2967 8996 2973 8991 2975 8970
      2967 8967 2967 8968 2966 8967 2964 8966
      2963 8966 2963 8969 2961 8969 2961 8974
      2957 8970 2957 8971 2956 8971 2956 8969
      2955 8970
TIME...MOT...LOC 1552Z 071DEG 8KT 2965 8975
Special weather statement, Jul 21, 11:33 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1133 AM CDT THU JUL 21 2016

LAZ069-070-211700-
LOWER ST. BERNARD-LOWER PLAQUEMINES-
1133 AM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. BERNARD AND
NORTH CENTRAL PLAQUEMINES PARISHES...

AT 1133 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF POINTE A LA HACHE...OR 15 MILES NORTH OF PORT SULPHUR.
THE STORM IS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN LOWER
ST. BERNARD AND NORTHWESTERN LOWER PLAQUEMINES PARISHES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2958 8979 2978 8986 2979 8966 2975 8964
      2975 8965 2971 8965 2971 8963 2967 8961
      2966 8963 2968 8963 2967 8965 2969 8967
      2967 8966 2967 8968 2965 8966 2966 8965
      2965 8965
TIME...MOT...LOC 1633Z 075DEG 3KT 2972 8970
Special weather statement, Jul 21, 12:01 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 PM CDT THU JUL 21 2016

LAZ064-069-070-211730-
LOWER ST. BERNARD-LOWER PLAQUEMINES-UPPER ST. BERNARD-
1201 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. BERNARD AND
NORTH CENTRAL PLAQUEMINES PARISHES...

AT 1201 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES
SOUTHEAST OF POYDRAS...OR 18 MILES NORTH OF PORT SULPHUR...MOVING
NORTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POYDRAS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2978 8987 2979 8985 2984 8990 2991 8974
      2987 8970 2987 8961 2976 8958 2973 8960
      2974 8959 2972 8958 2972 8963 2973 8961
      2974 8961 2976 8963 2974 8965 2971 8965
      2970 8962 2965 8974
TIME...MOT...LOC 1701Z 152DEG 7KT 2976 8970
Special weather statement, Jul 21, 1:48 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CDT THU JUL 21 2016

LAZ034>036-048-211915-
WEST FELICIANA-EAST FELICIANA-POINTE COUPEE-EAST BATON ROUGE-
148 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
SOUTHEASTERN POINTE COUPEE AND SOUTHWESTERN EAST FELICIANA
PARISHES...

AT 148 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST.
FRANCISVILLE...MOVING WEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW ROADS AND ST. FRANCISVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3081 9131 3064 9124 3065 9131 3059 9137
      3057 9137 3057 9140 3055 9141 3053 9145
      3079 9155
TIME...MOT...LOC 1848Z 071DEG 4KT 3071 9136
Special weather statement, Jul 21, 1:57 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT THU JUL 21 2016

LAZ035-MSZ068-211930-
WEST FELICIANA-WILKINSON-
157 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA
PARISH IN SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL WILKINSON
COUNTIES...

AT 156 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODVILLE...OR
15 MILES NORTH OF JACKSON. THE STORM IS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WOODVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3112 9122 3101 9119 3095 9139 3114 9142
TIME...MOT...LOC 1856Z 083DEG 4KT 3105 9127

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:12 AM CDTSpecial Marine WarningLIX33 min
Jul 21, 9:13 AM CDTSpecial Marine WarningLIX32 min
Jul 21, 9:37 AM CDTSpecial Marine WarningLIX53 min
Jul 21, 10:53 AM CDTSpecial Weather StatementLIXJefferson37 min
Jul 21, 11:15 AM CDTSpecial Marine WarningLIX30 min
Jul 21, 11:33 AM CDTSpecial Weather StatementLIXJefferson27 min
Jul 21, 12:01 PM CDTSpecial Weather StatementLIXOrleans29 min
Jul 21, 1:48 PM CDTSpecial Weather StatementLIXPointe Coupee27 min
Jul 21, 2:13 PM CDTSpecial Weather StatementLIXTerrebonne32 min
Jul 21, 2:26 PM CDTSpecial Weather StatementLIXSaint Charles34 min
Jul 21, 2:45 PM CDTSpecial Weather StatementLIXEast Feliciana30 min
Jul 21, 3:30 PM CDTSpecial Weather StatementLIXTerrebonne30 min
Jul 21, 1:57 PM CDTSpecial Weather StatementLIXWilkinson33 min
Jul 21, 2:51 PM CDTSpecial Weather StatementLIXJackson39 min
Jul 21, 2:52 PM CDTSpecial Weather StatementLIXWilkinson38 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.